Alert archive / New York / Coastal Flood Statements in 2011
Coastal Flood Statement 20, NWS New York, NY
NWS New York, NY issued this coastal flood statement at Sep 30, 2011, 3:19 AM EDT for 8 counties in New York; Hudson County, New Jersey; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut. It took effect at Sep 30, 2011, 10:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2011, 3:19 AM EDT (07:19 UTC)
- In effect from
- Sep 30, 2011, 10:00 AM EDT
- Expired
- Sep 30, 2011, 2:46 PM EDT
- In force
- 5 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Hudson County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 7.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -142 m²/s²
- 0-3 km storm-relative helicity
- -76 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.1
The text
As transmitted, in the capitals the NWS used until 2016.
585 WHUS41 KOKX 300719 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EDT FRI SEP 30 2011 ...TIDES RUNNING HIGH AGAIN TODAY... NJZ006-NYZ072-074-075-080-178-179-301600- /O.NEW.KOKX.CF.S.0020.110930T1400Z-110930T1600Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 319 AM EDT FRI SEP 30 2011 * COASTAL FLOODING...HIGH TIDES LEVELS OF NEAR MINOR COASTAL FLOODING LEVELS. TIDES WILL BE ABOUT 6 INCHES BELOW THOSE OBSERVED YESTERDAY. * TIMING...LATE THIS MORNING. $$ CTZ009-010-NYZ071-073-078-176-177-301900- /O.NEW.KOKX.CF.S.0020.110930T1600Z-110930T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 319 AM EDT FRI SEP 30 2011 * COASTAL FLOODING...HIGH TIDES LEVELS OF NEAR MINOR COASTAL FLOODING LEVELS. TIDES WILL BE ABOUT 6 INCHES BELOW THOSE OBSERVED YESTERDAY. * TIMING...EARLY THIS AFTERNOON. $$ PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE NEW RIP CURRENT HAZARD... HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=RCVTECCHM
2 follow-up statements
009 WHUS41 KOKX 301545 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1145 AM EDT FRI SEP 30 2011 ...TIDES RUNNING HIGH AGAIN THIS AFTERNOON... NJZ006-NYZ072-074-075-080-178-179-301645- /O.CAN.KOKX.CF.S.0020.000000T0000Z-110930T1600Z/ HUDSON-NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHERN QUEENS- SOUTHERN NASSAU- 1145 AM EDT FRI SEP 30 2011 THE TIME FOR HIGH TIDE HAS PASSED...AND TIDE LEVELS ARE SUBSIDING BELOW MINOR COASTAL FLOODING LEVELS. $$ CTZ009-010-NYZ071-073-078-176-177-301900- /O.EXT.KOKX.CF.S.0020.110930T1545Z-110930T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 1145 AM EDT FRI SEP 30 2011 * COASTAL FLOODING...TIDE LEVELS AROUND THE TIME OF HIGH TIDE THIS AFTERNOON WILL BE NEAR MINOR COASTAL FLOODING LEVELS. * TIMING...EARLY THIS AFTERNOON. $$ MPS
896 WHUS41 KOKX 301846 CFWOKX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 246 PM EDT FRI SEP 30 2011 CTZ009-010-NYZ071-073-078-176-177-302000- /O.CAN.KOKX.CF.S.0020.000000T0000Z-110930T1900Z/ SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX- NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU- 246 PM EDT FRI SEP 30 2011 THE TIME FOR HIGH TIDE HAS PASSED...AND TIDE LEVELS ARE SUBSIDING BELOW MINOR COASTAL FLOODING LEVELS. $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Sep 30, 1:59 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Sep 30, 1:59 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
159 AM EDT FRI SEP 30 2011
.SYNOPSIS...
A COLD FRONT THAT WILL APPROACH FROM THE WEST TODAY...THEN ENTER
THE REGION TONIGHT...AS AN AREA OF LOW PRESSURE FORMS ALONG IT SOUTH
OF LONG ISLAND. THE LOW WILL LIFT NORTH ACROSS THE REGION WITH
SHOWERS ON SATURDAY AND THEN WEAKEN OVER NEW ENGLAND ON SUNDAY.
THE LOW SLOWLY PULLS AWAY INTO THE ATLANTIC ON MONDAY AS HIGH
PRESSURE BUILDS IN THROUGH THE MIDDLE OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
130 AM UPDATE...CLEAR AND DRY THE REST OF THE NIGHT. TEMPS WERE
LOWERED SLIGHTLY FOR LONG ISLAND WITH LATEST MOS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM SATURDAY/...
NEXT UPPER LOW MOVES IN TONIGHT FOR A PROLONGED PERIOD OF
UNSETTLED WEATHER WITH LOW PREDICTABILITY IN SPECIFIC TIMING OF
PCPN.
FOR TODAY...IT DOES NOT APPEAR THAT ANY SHORTWAVES OR VORTICITY
MAXIMUMS SHOULD MOVE THROUGH...BUT COULD GET JUST ENOUGH
INSTABILITY OVER NW ZONES...TO GO ALONG WITH BEING IN RIGHT REAR
QUADRANT OF 130KT UPPER JET...THAT HAVE GONE WITH SLIGHT CHANCE
POPS OVER NW ZONES IN THE AFTERNOON. FOR HIGHS...BLENDED MAV/MET
GUIDANCE WITH A MIX DOWN FROM 850 HPA OVER THE INTERIOR.
HOWEVER...IF WE GET MORE CLOUDS THEN EXPECTED...THEN THESE
VALUES...ESPECIALLY OVER THE INTERIOR/NYC METRO WELL END UP ON THE
HIGH SIDE.
TONIGHT...OTHER THAN SOME STRAY SHOWERS EARLY...THE EVENING SHOULD
BE MAINLY DRY...THEN MODELS NOW FAIRLY CONSISTENT IN DEVELOPING
LOW NEAR/OVER EASTERN PARTS OF THE AREA ALONG THE COLD FRONT LATE
FRIDAY NIGHT...IN RESPONSE TO SHORTWAVE EJECTING OUT FROM LOW-MID
LEVEL CUTOFF LOW OVER THE CENTRAL APPALACHIANS. THIS SHOULD
PRODUCE SOME SCATTERED SHOWERS...ESPECIALLY OVER EASTERN PARTS OF
THE AREA. FOR TEMPERATURES...BLENDED MAV/MET GUIDANCE...AS THINK
MAV TOO COLD AND MET TOO WARM GIVEN EXPECTED EVOLUTION AT THE
SURFACE.
THERE IS A MODERATE RISK OF RIP CURRENTS AT ATLANTIC OCEAN BEACHES
ON FRIDAY. THE FINAL RIP CURRENT FORECAST FOR THE 2011 SEASON HAS
BEEN ISSUED. FORECASTS WILL RESUME JUST PRIOR TO MEMORIAL DAY 2012.
&&
.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
MODELS ARE IN BETTER AGREEMENT THROUGH SAT WITH THE POSITION OF THE
UPPER LOW SLOWLY TRACKING THROUGH THE NORTHERN MID ATLANTIC STATES
ON SAT WITH CYCLOGENESIS OCCURRING OFF THE MID ATLANTIC COAST. STILL
SOME SPREAD ON THE STRENGTH AND LOCATION OF THE SFC LOW WHICH MAKES
THE WIND FORECAST DIFFICULT. THE ECMWF HAS BEEN THE MOST CONSISTENT
OVER THE LAST FEW DAYS...BUT IS STILL THE SLOWEST LIFTING THE SYSTEM
OUT...SO TRIED TO INCORPORATE SOME OF THE OTHER SHORT RANGE MODEL
GUIDANCE TO ACCOUNT FOR THE UNCERTAINTY.
SATURDAY IS NOW LOOKING MORE PESSIMISTIC WITH CLOUDS AND MORE
SHOWERS THAN EXPECTED WITH THE SFC LOW LIFTING NW FROM THE ATLANTIC
THROUGH THE LOCAL AREA. HAVE INCREASED POPS INTO THE HIGH CHANCE RANGE
FOR SAT BUT MAY HAVE TAPERED THEM DOWN A BIT TOO QUICK SAT
NIGHT..ESPECIALLY OVER NW ZONES. THE SFC LOW WEAKENS OVER NEW
ENGLAND ON SUN...BUT THE UPPER LOW AND ASSOCIATED COLD POOL ALOFT IS
EXPECTED TO PRODUCE SHOWERS...WHICH WOULD BE MAINLY DIURNALLY
DRIVEN. LOW LEVEL WARM NOSE STILL BEING INDICATED IN FORECAST
SOUNDINGS WHICH WOULD INHIBIT THUNDER.
THIS SYSTEM WILL SLOWLY LIFT TO THE EAST ON MONDAY WITH HIGH PRES
BUILDING IN FROM THE WEST.
A COLD FRONT WILL TRACK ACROSS THE AREA FROM THE NORTH TUE OR TUE
NIGHT...BUT MOISTURE APPEARS LIMITED WITH A DEEP NW FLOW SO HAVE
KEPT THE FORECAST DRY.
TEMPS WILL START OFF BELOW NORMAL INTO MONDAY...THEN BE NEAR NORMAL
ON TUE...BEFORE FALLING BACK BELOW BEHIND THE COLD FRONT ON WED AND
THU.
&&
.AVIATION /05Z FRIDAY THROUGH TUESDAY/...
WEAK HIGH PRESSURE FOR MOST OF THE DAY BEFORE A TROUGH OF LOW
PRESSURE PASSES THROUGH LATE IN THE DAY/EARLY EVENING.
VFR TODAY. SLIGHT CHANCE SUB-VFR IN SHOWERS STARTING NEAR SUNDOWN.
MODERATE TO HIGH CONFIDENCE IN WIND FORECAST. COULD BE OCCASIONAL
GUSTS 17-20 KT FOR KTEB...KLGA...AND KJFK STARTING LATE THIS
MORNING. ON THE OTHER HAND...KEWR MIGHT NOT FREQUENTLY GUST AS
FORECAST.
OUTLOOK FOR 06Z SAT THROUGH TUE...
FRI NIGHT...CHC SUB-VFR AND SHOWERS POSSIBLE.
SAT...BETTER CHANCE OF SUB-VFR WITH SHOWERS...ESPECIALLY AM HOURS.
GUSTS 20-25 KT POSSIBLE IN AFTERNOON AND EVENING HOURS.
SUN-MON...SUB-VFR POSSIBLE WITH SHOWERS.
TUE...VFR LIKELY. GUSTS TO 20 KT POSSIBLE.
&&
.MARINE...
IN COLLABORATION WITH BOSTON...HAVE EXTENDED SCA FOR HAZARDOUS
SEAS OVER ANZ-350/353 THROUGH 6AM FRIDAY. OTHERWISE EXPECT SUB-
SMALL CRAFT LEVELS WITH RELATIVELY WEAK PRESSURE GRADIENT OVER THE
REGION TONIGHT THROUGH FRIDAY NIGHT.
DEPENDING ON THE STRENGTH OF THE LOW LIFTING INTO THE AREA THIS
WEEKEND WILL DETERMINE WHETHER AN SCA WILL BE NEEDED. WINDS ARE
CURRENTLY MARGINAL SAT NIGHT AND SUN ON THE OCEAN...BUT DO HAVE SEAS
BUILDING TO 4 TO 6 FT IN RESPONSE TO A PERSISTENT 15 TO 20 KT SW
WIND. SCA SEAS MAY LINGER INTO MONDAY...OTHERWISE THE PRES GRADIENT
WILL DECREASE AS HIGH PRES BUILDS INTO THE AREA WITH SUB-ADVISORY
CONDITIONS EXPECTED THROUGH THE REMAINDER OF THE PERIOD.
&&
.HYDROLOGY...
03Z UPDATE...THE PRECIP HAS MOVED OUT OF THE CWA. NO PRECIP IS
EXPECTED AGAIN UNTIL LATER FRIDAY WITH THE NEXT COLD FRONT.
AT THIS TIME...IT DOES NOT APPEAR THE PRECIPITATION EXPECTED LATE
FRIDAY/FRIDAY NIGHT SHOULD HAVE A SIGNIFICANT HYDROLOGIC IMPACT.
&&
.TIDES/COASTAL FLOODING...
NO COASTAL FLOODING EXPECTED TONIGHT. LOOKING AT THE GUIDANCE FOR
FRIDAY MORNING/AFTERNOONS HIGH TIDE...IT APPEARS THERE IS SOME
POTENTIAL FOR MINOR FLOOD BENCHMARKS TO JUST BE TOUCHED ON THE
SOUTH SHORE BAYS AND WESTERN SOUND...BUT NOT CONFIDENT ENOUGH NOW
TO GO WITH ANY STATEMENTS.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT EARLY
THIS MORNING FOR ANZ350-353.
&&
AVIATION...JCHazardous weather outlook, Sep 30, 3:19 AM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 319 AM EDT FRI SEP 30 2011 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-011000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 319 AM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-011000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 319 AM EDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:28 PM EDT | Small Craft Advisory | OKX | 25 hr | |
| Sep 30, 6:43 PM EDT | Areal Flood Advisory | OKX | Nassau, Suffolk | 2 hr |
| Sep 30, 6:08 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 67 min |
| Sep 30, 6:35 PM EDT | Flash Flood Warning | OKX | Greater Bridgeport Planning Region | 103 min |
| Sep 30, 7:03 PM EDT | Areal Flood Advisory | OKX | Naugatuck Valley Planning Region | 87 min |
| Sep 30, 7:59 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 91 min |
Nearby
Coastal Flood Statements in New York, 2011Coastal Flood Statements in Connecticut, 2011Coastal Flood Statements in New Jersey, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.